Alert archive / California / Wind Advisories in 2008

Wind Advisory 73, NWS San Diego, CA

May 20, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at May 20, 2008, 4:03 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 20, 2008, 8:33 AM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 20, 2008, 4:03 AM PDT (11:03 UTC)
In effect from
May 20, 2008, 8:33 AM PDT
Expired
May 21, 2008, 6:00 PM PDT
In force
33 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 201103
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
403 AM PDT TUE MAY 20 2008

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON
THROUGH WEDNESDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH NORTHERN
CALIFORNIA AND THE PACIFIC NORTHWEST INTO THE GREAT BASIN WILL
BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG GUSTY
WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THIS AFTERNOON THROUGH
WEDNESDAY. WINDS ARE EXPECTED TO BE STRONGEST THIS AFTERNOON AND 
EVENING.

CAZ055-060-202100-
/O.NEW.KSGX.HW.W.0013.080520T2100Z-080521T0700Z/
/O.NEW.KSGX.WI.Y.0073.080521T0700Z-080522T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
403 AM PDT TUE MAY 20 2008

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT
WEDNESDAY. 

AREAS OF WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON AND
EVENING WITH GUSTS TO 60 MPH IN THE DESERTS AND NEAR RIDGETOPS AND
ON DESERT SLOPES IN THE MOUNTAINS. WINDS WILL DECREASE TO 20 TO 30
MPH LATE TONIGHT THROUGH WEDNESDAY WITH GUSTS TO 45 MPH. THE WINDS
WILL GENERATE AREAS OF BLOW SAND AND DUST IN THE DESERT WITH LOCAL
VISIBILITIES NEAR ZERO AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-058-061-062-202100-
/O.NEW.KSGX.WI.Y.0073.080520T2100Z-080522T0100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
403 AM PDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
PDT WEDNESDAY. 

AREAS OF WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND
EVENING WITH GUSTS TO 45 MPH IN THE DESERTS AND NEAR RIDGETOPS AND
ON DESERT SLOPES IN THE MOUNTAINS. WINDS MAY LOCALLY SUBSIDE IN
PORTIONS OF THE COACHELLA VALLEY AT TIMES LATE TONIGHT THROUGH 
WEDNESDAY MORNING. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND
DUST IN THE DESERT WITH LOCAL VISIBILITIES NEAR ZERO AT TIMES. .

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
6 follow-up statements
000 
WWUS76 KSGX 201533
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
833 AM PDT TUE MAY 20 2008

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THIS
AFTERNOON THROUGH WEDNESDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH NORTHERN
CALIFORNIA AND THE PACIFIC NORTHWEST INTO THE GREAT BASIN WILL
BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG
GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THIS AFTERNOON
THROUGH WEDNESDAY. WINDS ARE EXPECTED TO BE STRONGEST THIS
EVENING THROUGH WEDNESDAY.

CAZ055-060-202345-
/O.CAN.KSGX.HW.W.0013.080520T2100Z-080521T0700Z/
/O.CAN.KSGX.WI.Y.0073.080521T0700Z-080522T0100Z/
/O.NEW.KSGX.HW.A.0012.080521T0700Z-080522T0100Z/
/O.EXB.KSGX.WI.Y.0073.080520T2100Z-080521T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
833 AM PDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. A HIGH WIND WATCH HAS ALSO BEEN ISSUED.
THIS HIGH WIND WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

AREAS OF WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON
AND EVENING WITH GUSTS TO 55 MPH IN THE DESERTS AND NEAR
RIDGE TOPS AND ON DESERT SLOPES IN THE MOUNTAINS. WINDS WILL
BECOME EVEN STRONGER TONIGHT AND WEDNESDAY WITH GUSTS NEAR 70
MPH. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN THE
DESERT WITH LOCAL VISIBILITIES NEAR ZERO AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ056-058-061-062-202345-
/O.NEW.KSGX.HW.A.0012.080521T1600Z-080522T0100Z/
/O.EXT.KSGX.WI.Y.0073.080520T2100Z-080521T1600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
833 AM PDT TUE MAY 20 2008

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 AM
PDT WEDNESDAY...
...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM
THIS AFTERNOON TO 9 AM PDT WEDNESDAY. 

AREAS OF WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON
AND EVENING WITH GUSTS TO 45 MPH IN THE DESERTS AND NEAR
RIDGE TOPS AND ON DESERT SLOPES IN THE MOUNTAINS. WINDS WILL
BECOME EVEN STRONGER TONIGHT AND WEDNESDAY WITH GUSTS NEAR 70
MPH. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN THE
DESERT WITH LOCAL VISIBILITIES NEAR ZERO AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

BALFOUR
000 
WWUS76 KSGX 202013
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
113 PM PDT TUE MAY 20 2008

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THIS
AFTERNOON THROUGH WEDNESDAY...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH NORTHERN
CALIFORNIA AND THE PACIFIC NORTHWEST INTO THE GREAT BASIN WILL
BRING STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG
GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THIS AFTERNOON
THROUGH WEDNESDAY. WINDS ARE EXPECTED TO BE STRONGEST THIS
EVENING THROUGH WEDNESDAY.

CAZ055-060-210415-
/O.NEW.KSGX.HW.W.0014.080521T0700Z-080521T2100Z/
/O.EXT.KSGX.HW.A.0012.080521T2100Z-080522T0100Z/
/O.CON.KSGX.WI.Y.0073.080520T2100Z-080521T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
113 PM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
WEDNESDAY...
...HIGH WIND WATCH NOW IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PDT
WEDNESDAY. THE HIGH WIND WATCH IS NOW IN EFFECT WEDNESDAY
AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. 

AREAS OF WEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON
AND EVENING WITH GUSTS TO 55 MPH IN THE DESERTS AND NEAR RIDGE
TOPS AND ON DESERT SLOPES IN THE MOUNTAINS. WINDS WILL BECOME
EVEN STRONGER TONIGHT AND WEDNESDAY MORNING WITH GUSTS NEAR 70
MPH. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN THE
DESERT WITH LOCAL VISIBILITIES NEAR ZERO AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ056-058-061-062-210415-
/O.CON.KSGX.WI.Y.0073.080520T2100Z-080521T1600Z/
/O.CON.KSGX.HW.A.0012.080521T1600Z-080522T0100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
113 PM PDT TUE MAY 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY. A
HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

AREAS OF WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON
AND EVENING WITH GUSTS TO 45 MPH IN THE DESERTS AND NEAR RIDGE
TOPS AND ON DESERT SLOPES IN THE MOUNTAINS. WINDS WILL BECOME
EVEN STRONGER TONIGHT AND BY WEDNESDAY MORNING GUSTS NEAR 70 MPH
ARE POSSIBLE. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST
IN THE DESERT WITH LOCAL VISIBILITIES NEAR ZERO AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

BALFOUR
000 
WWUS76 KSGX 210404
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
904 PM PDT TUE MAY 20 2008

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT
THROUGH WEDNESDAY...

.A TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN WILL BRING
STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG GUSTY WINDS
IN THE MOUNTAINS AND DESERTS AT TIMES TONIGHT THROUGH WEDNESDAY.

CAZ055-060-211300-
/O.UPG.KSGX.WI.Y.0073.000000T0000Z-080521T0700Z/
/O.UPG.KSGX.HW.A.0012.080521T2100Z-080522T0100Z/
/O.EXT.KSGX.HW.W.0014.080521T0404Z-080522T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
904 PM PDT TUE MAY 20 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT. 

AREAS OF WEST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT WITH
GUSTS TO 60 MPH IN THE DESERTS AND NEAR RIDGE TOPS AND ON DESERT
SLOPES IN THE MOUNTAINS. ISOLATED WINDS GUSTS NEAR 70 MPH ARE
POSSIBLE IN WIND PRONE AREAS LIKE BURNS CANYON. THE WINDS WILL
GENERATE AREAS OF BLOWING SAND AND DUST IN THE DESERT WITH LOCAL
VISIBILITIES LESS THAN ONE QUARTER MILE AT TIMES. WATCH FOR BROKEN
TREE LIMBS AND DOWN POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ056-058-061-062-211300-
/O.UPG.KSGX.HW.A.0012.080521T1600Z-080522T0100Z/
/O.EXT.KSGX.WI.Y.0073.000000T0000Z-080522T0100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
904 PM PDT TUE MAY 20 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AREAS OF WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45
MPH TONIGHT THROUGH WEDNESDAY. THE WINDS WILL GENERATE AREAS OF
BLOW SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES LESS THAN
ONE QUARTER MILE AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SCV
000 
WWUS76 KSGX 211044
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
344 AM PDT WED MAY 21 2008

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS 
AFTERNOON...

.A TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN WILL BRING
STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG GUSTY
WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH THIS AFTERNOON.

CAZ055-060-212100-
/O.CON.KSGX.HW.W.0014.000000T0000Z-080522T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
344 AM PDT WED MAY 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON. 

AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH IN THE
DESERTS...AND NEAR RIDGE TOPS AND ON DESERT SLOPES IN THE MOUNTAINS.
ISOLATED WINDS GUSTS NEAR 70 MPH ARE POSSIBLE IN THE MORE WIND
PRONE AREAS. THE WINDS WILL GENERATE AREAS OF BLOWING SAND AND
DUST IN THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE QUARTER
MILE AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWN POWER LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ056-058-061-062-212100-
/O.CON.KSGX.WI.Y.0073.000000T0000Z-080522T0100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
344 AM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES.
WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD THIS 
AFTERNOON. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN
THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE QUARTER MILE AT
TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
000 
WWUS76 KSGX 212007
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
107 PM PDT WED MAY 21 2008

...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS
AFTERNOON...

.A TROUGH OF LOW PRESSURE MOVING INTO THE GREAT BASIN WILL BRING
STRONG ONSHORE FLOW TO SOUTHERN CALIFORNIA WITH STRONG GUSTY
WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH THIS
AFTERNOON.

CAZ055-060-220100-
/O.CON.KSGX.HW.W.0014.000000T0000Z-080522T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
107 PM PDT WED MAY 21 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON. 

AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH IN THE
DESERTS...AND NEAR RIDGE TOPS AND ON DESERT SLOPES IN THE
MOUNTAINS. ISOLATED WINDS GUSTS NEAR 70 MPH ARE POSSIBLE IN THE
MORE WIND PRONE AREAS. THE WINDS WILL GENERATE AREAS OF BLOWING
SAND AND DUST IN THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE
QUARTER MILE AT TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWN POWER
LINES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ056-058-061-062-220100-
/O.CON.KSGX.WI.Y.0073.000000T0000Z-080522T0100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
107 PM PDT WED MAY 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES.
WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD THIS
AFTERNOON. THE WINDS WILL GENERATE AREAS OF BLOW SAND AND DUST IN
THE DESERT WITH LOCAL VISIBILITIES LESS THAN ONE QUARTER MILE AT
TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSGX 220042
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
542 PM PDT WED MAY 21 2008


CAZ055-060-220145-
/O.EXP.KSGX.HW.W.0014.000000T0000Z-080522T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
542 PM PDT WED MAY 21 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON.

$$

CAZ056-058-061-062-220145-
/O.EXP.KSGX.WI.Y.0073.000000T0000Z-080522T0100Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
542 PM PDT WED MAY 21 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS AFTERNOON.

$$

SCV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 19, 9:30 PM PDT, 6 hours 33 minutes earlier.

Area forecast discussion, May 19, 9:30 PM PDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT MON MAY 19 2008

.SYNOPSIS...
MUCH COOLER WEATHER IS EXPECTED THE REST OF THIS WEEK AS THE MARINE
LAYER DEEPENS AND ONSHORE FLOW INCREASES. GUSTY WINDS WILL DEVELOP
OVER THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON THROUGH WEDNESDAY
AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE DESERT AREAS DUE TO
THE DRY AND WINDY CONDITIONS. A LOW PRESSURE SYSTEM WILL CAUSE A
SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS LATE THURSDAY THROUGH
FRIDAY. CLOUDY...COOL AND UNSETTLED WEATHER MAY CONTINUE THROUGH
MEMORIAL DAY WEEKEND AS THE LOW PRESSURE SYSTEM REMAINS OVER THE
AREA.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...
THE UPPER RIDGE AXIS WHICH HAS CONTROLLED OUR WEATHER SINCE LATE
LAST WEEK WILL FINALLY BREAK DOWN ON TUESDAY AND USHER IN A
SIGNIFICANT COOLING TREND. HIGH TEMPERATURES ON TUESDAY SHOULD BE
10-15 DEGREES COOLER WEST OF THE MOUNTAINS...HOWEVER THE LOWER
DESERTS WILL LIKELY ENDURE ANOTHER DAY OF HOT WEATHER BEFORE RELIEF
IS FELT. A SHALLOW MARINE LAYER WILL CAUSE PATCHY DENSE FOG ALONG
THE COAST AND OVER THE COASTAL MESAS OVERNIGHT AND EARLY IN THE
MORNING...BUT CLOUDS SHOULD CLEAR TO THE BEACHES BY MID MORNING.
GUSTY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERT LATE TUESDAY
THROUGH WEDNESDAY AND THE MARINE LAYER WILL DEEPEN TO BETWEEN 2000
AND 3000 FT DEEP AS ONSHORE PRESSURE GRADIENTS STRENGTHEN AND A
TROUGH OF LOW PRESSURE MOVES TOWARDS THE AREA. WINDS COULD REACH
ADVISORY STRENGTH WITH LOCAL GUSTS IN EXCESS OF 45 MPH IN THE UPPER
DESERTS ON WEDNESDAY.

A HIGHLY AMPLIFIED AND COMPLEX UPPER-LEVEL PATTERN BEGINS TO TAKE
SHAPE BY WEDNESDAY AFTERNOON AS A DEEP UPPER TROUGH DIGS OVER THE
GREAT BASIN. BY THURSDAY...THE GFS PUTS SOUTHERN CALIFORNIA IN THE
LEFT FRONT QUADRANT OF A 120 KT JET AND PLACES THE CENTER OF THE
UPPER LOW OVER THE COLORADO RIVER VALLEY. THE ECMWF IS SLIGHTLY
WEAKER WITH THIS SYSTEM INITIALLY BUT PLACES THE JET AND UPPER LOW
IN THE SAME GENERAL AREA. THIS SHOULD AT THE VERY LEAST DEEPEN THE
MARINE LAYER AND CONTINUE THE COOLING TREND...BUT COULD JUST AS
EASILY RESULT IN A FEW LIGHT SHOWERS.

.LONG TERM...
BIG DIFFERENCES AMONG THE MODELS REGARDING THE EVOLUTION OF THE
UPPER LEVEL PATTERN AFTER THURSDAY. THE WRF AND ECMWF DEVELOP
ANOTHER UPPER LOW UPSTREAM AND BRING IT OVER SOUTHERN CALIFORNIA BY
LATE FRIDAY...WHILE THE GFS IS SLOWER AND FURTHER NORTH WITH THIS
FEATURE. INSTABILITY PARAMETERS ARE NOT VERY IMPRESSIVE AT THIS
POINT BUT GIVEN THE CLOSE PROXIMITY OF THE JET AND UPPER LOW...AND
COLDER TEMPS ALOFT...WENT AHEAD AND ADDED A SLIGHT CHANCES OF
THUNDERSTORMS FOR THURSDAY AFTERNOON THROUGH FRIDAY. WITH ALL MODELS
INDICATING SOME FORM OF A CLOSED LOW LINGERING NEAR THE REGION
THROUGH THE MEMORIAL DAY WEEKEND...EXPECTED THE WEATHER TO REMAIN
COOL AND CLOUDY WITH A DEEP MARINE LAYER EXTENDING INTO THE COASTAL
SLOPES.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER PATTERN POSSIBLE TUESDAY AFTERNOON THROUGH
WEDNESDAY DUE TO INCREASING SOUTHWEST WINDS ACROSS MOUNTAINS/DESERTS
AND A LINGERING DRY AIR MASS. IT APPEARS 6 HOUR DURATIONS OF WINDS
GUSTING OVER 35 MPH WHILE RELATIVE HUMIDITY IS AT OR BELOW 15
PERCENT WILL BE MET TUESDAY AFTERNOON AND EVENING OVER THE RIDGES
AND DESERT SLOPES OF THE SAN BERNARDINO AND CLEVELAND NATIONAL
FORESTS...AS WELL AS THE APPLE/LUCERNE/YUCCA/MORONGO VALLEYS OF SAN
BERNARDINO COUNTY...THE COACHELLA VALLEY IN RIVERSIDE COUNTY...AND
THE ANZA BORREGO DESERT AREAS OF SAN DIEGO COUNTY. RELATIVE HUMIDITY
WILL BE POOR IN THESE AREAS TUESDAY NIGHT/WEDNESDAY MORNING...IN THE
20 TO 30 PERCENT RANGE...AND WINDS WILL STILL BE GUSTING OVER 35 MPH.

&&

.AVIATION...
200230Z...MDCRS SOUNDINGS SHOW THE MARINE LAYER DEPTH RANGING
BETWEEN 600 AND 1K FT AT 01Z. MARINE STRATUS/FOG SHOULD BEGIN
AFFECTING THE COASTAL AIRPORTS BY 08Z. INCREASING ONSHORE GRADIENTS
WILL PULL IT INTO SOME WESTERN VALLEYS AS WELL BY MORNING. THE
MARINE LAYER DEPTH SHOULD REMAIN AOB 1.5K FT...SO AREAS OF IFR/LIFR
CIGS/VIS WILL LIKELY DEVELOP AND MAY PERSIST THROUGH 15-16Z TUE TIME
FRAME IN SOME AREAS. ON THE MESAS...OR NEAR THE LEADING EDGE OF THE
STRATUS LAYER...LOCAL DENSE FOG WILL BE POSSIBLE. STRATUS/FOG
EXPECTED TO MIX OUT BY 18Z MOST AREAS...BUT MAY LINGER ALONG THE
IMMEDIATE COAST. HAZE WILL LIKELY LIMIT VIS TO BETWEEN 3-5SM IN SOME
VALLEYS W OF THE MOUNTAINS THROUGH MIDDAY. ABOVE THE MARINE
LAYER...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITY WILL
CONTINUE THROUGH TUESDAY.

&&

.MARINE...
200230...A LONG-PERIOD SOUTH SWELL IS EXPECTED TO BEGIN MOVING INTO
THE COASTAL WATERS TUESDAY. SOUTH SWELL IS STEEP AT 170 DEGREES...SO
MOST AFFECTED AREAS WILL BE S FACING BEACHES OF NORTHERN SAN DIEGO
AND ORANGE COUNTIES. STRONG RIP CURRENTS ARE LIKELY...AND SURF COULD
BE RATHER LARGE IN ORANGE COUNTY LATE TUESDAY INTO WEDNESDAY WITH A
FEW SETS TO 8 OR 9 FEET POSSIBLE.

A LATE SPRING STORM WILL DEVELOP OVER THE SOUTHWESTERN U.S. ON WED
AND THU. STRONG ONSHORE FLOW WILL LIKELY RESULT BY WED AFTERNOON.
THE COMBINATION OF THE STRONG WIND...MODERATE S SWELL...AND A LARGE
NW WIND SWELL...WILL MAKE FOR HAZARDOUS SMALL CRAFT CONDITIONS WED
AFTERNOON INTO THU.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR COACHELLA VALLEY-INCLUDING THE PALM SPRINGS
     SOUTH COAST DESERT DISTRICT-RIVERSIDE COUNTY MOUNTAINS-
     INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN
     BERNARDINO NATIONAL FOREST-SAN BERNARDINO COUNTY MOUNTAINS-
     INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER
     DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO
     COUNTY DESERTS-INCLUDING THE ANZA BORREGO DESERT STATE PARK-
     SAN DIEGO COUNTY MOUNTAINS-INCLUDING THE PALOMAR AND
     DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-
     VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY-
     MORONGO VALLEY.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA
     VALLEY-MORONGO VALLEY.

PZ...NONE AT THIS TIME. POSSIBLE SCA WEDNESDAY AND THURSDAY.

&&

PUBLIC...SCV
AVIATION/MARINE...JAD
NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, May 19, 9:30 PM PDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT TUE MAY 19 2008

CAZ042-043-048-050-055>058-060>062-211200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
930 PM PDT TUE MAY 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT

INCREASING WINDS ALOFT AND STRONG ONSHORE FLOW WILL CAUSE GUSTY
WINDS IN THE MOUNTAINS AND DESERTS. A HIGH WIND WARNING IS IN EFFECT
FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS AND A WIND
ADVISORY IS IN EFFECT FOR THE RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS AND DESERTS...SEE LAXNPWSGX.

ABOVE NORMAL SURF COULD CAUSE STRONG AND DANGEROUS RIP CURRENTS AT
AREA BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ALOFT AND ONSHORE FLOW WILL CAUSE GUSTY WINDS IN THE
MOUNTAINS AND DESERTS...MAINLY WEDNESDAY MORNING. A HIGH WIND
WARNING IS IN EFFECT FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND
DESERTS AND A WIND ADVISORY IS IN EFFECT FOR THE RIVERSIDE AND SAN
DIEGO COUNTY MOUNTAINS AND DESERTS...SEE LAXNPWSGX.

ABOVE NORMAL SURF COULD CAUSE STRONG AND DANGEROUS RIP CURRENTS AT
AREA BEACHES ON WEDNESDAY.

A COMBINATION OF THE LARGE SHORT PERIOD NORTHWEST SWELL AND GUSTY
NORTHWEST WINDS OVER THE OUTER WATERS SHOULD BRING SMALL CRAFT
ADVISORIES TO THE OUTER WATERS WEDNESDAY AFTERNOON INTO THURSDAY FOR
BOTH GUSTY WINDS AND HAZARDOUS SEAS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

SCV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 3:55 AM PDTRed Flag WarningSGXRiverside, San Bernardino, San Diego17 hr
May 20, 4:03 AM PDTHigh Wind WarningSGXSan Bernardino5 hr
May 20, 8:33 AM PDTHigh Wind WatchSGXRiverside, San Bernardino, San Diego13 hr
May 20, 1:13 PM PDTHigh Wind WarningSGXSan Bernardino29 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.